Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 34, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 2, 2000, 6:51 PM EDT for Plymouth County, Massachusetts. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 2000, 6:51 PM EDT (22:51 UTC)
- Expired
- Jun 2, 2000, 7:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Whole counties
County Plymouth County, MA
The radar
The Boston radar (KBOX), 33 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 7:21 PM EDT | Thunderstorm Wind 50 E | Hingham, MA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 3:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 10.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 022252
SVRBOS
MAC023-022330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
651 PM EDT FRI JUN 2 2000
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS
INCLUDING BROCKTON
* UNTIL 730 PM EDT.
* AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES WEST OF BROCKTON...MOVING EAST AT 55
MPH.
* OTHER LOCATIONS IN THE WARNING AREA INCLUDE WHITMAN...WEST
BRIDGEWATER...SCITUATE...ROCKLAND...ROCHESTER...PLYMPTON...
PEMBROKE...NORWELL...MIDDLEBOROUGH...MARSHFIELD...KINGSTON...
HANSON...HANOVER...HALIFAX...EAST BRIDGEWATER...DUXBURY...CARVER...
BRIDGEWATER AND ABINGTON.
SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND/OR WIND STRONG ENOUGH TO
KNOCK DOWN TREES AND POWER LINES. MOVE INDOORS AND STAY AWAY FROM
WINDOWS.
$$
DCY/FNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:35 PM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 2, 2:35 PM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 235 PM EDT FRI JUN 2 2000 LKS TO BE A BUSY LATE AFTN AND EVE AS COLD FRNT SWEEPS E ACRS THE AREA. SPC ALRDY LKG AT SNE FOR POS WATCH. XPCT STORMS THRU AT LEAST PART OF THE EVE HRS BUT FRNT PUSHES OFF THE COAST BY ABOUT 06Z SO EVERYTHING SHLD END BEFORE MID W CLRG FM W TO E AFT MID. SW WINDS BECOME W THEN NW AFT MID AND IT LKS LIKE AT LEAST BREEZY MOST AREAS OVRNIGHT WITH GOOD CAA ALLOWING FOR MXG. HI PRES BUILDS IN FM THE W SAT AND SHLD GIVE US A PEACH OF DAY... ALTHOUGH LKS WINDY TO START WITH GD MXG FM ABV. WIND SHLD DROP OFF IN THE AFTN AND ESP SAT NGT AS HI CREST OVER TOP THE FA. PLNTY OF SS ON TAP FOR SAT WITH NR SEASONABLE TEMPS AND LOW DEW PTS. SAT NGT WL BE A BIT ON THE CHILLY SIDE AS CLR SKIES...LGT WNDS AND LOW DEW PTS SHLD ALLOW FOR GD RAR COOLING. SUN...WK VORT MAX AND SFC TROF DRPS S ACRS THE AREA IN THE AFTERNOON. LTL OR NO MOIST FOR FRNT TO WRK WITH SO DONT XPCT TO SEE ANY PCPN WITH THE FRNT. WL GO SUNNY TO START THEN INCR CLDS OR PS SUN AFTN. TEMPS AGAIN NR SEASONABLE LVLS OR MAYBE A TAD BLW. XTND...FRNT STALLS OVR OR JUST S OF FA SUN NGT. NXT SW DIGING INTO WRN GT LAKES 12Z MON WITH ASSOC SFC LOW OVR INDIANA. WK OVER RUNNING SETS UP WELL AHEAD OF SFC LOW SO WL SEE CLDS INCR SUN NGT AND WL CONT WITH CHC OF RAIN MON INTO EARLY TUE. MARINE...SCA ALL WATERS TNGT INTO SAT. SW WND WL CONT TO INCR AHEAD OF FRNT THRU THIS EVE REACH SCA CRITERIA FOR A WHILE. BEHIND FRNT W TO NW WINDS INCR AND SHLD CONT AT SCA INTO AT LEAST EARLY SAT AFTN. .BOX...SCA ALL COASTAL WATERS. NOTCHEY
In the hours before
Local storm report, Jun 2, 5:19 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
519 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0504 PM NORTHAMPTON MA 1 INCH HAIL
06/02/00 HAMPSHIRE
0504 PM NORTHAMPTON MA WIND DAMAGE
06/02/00 HAMPSHIRE UPROOTED TREES NEAR ST.
MARY'S CEMETERY. WIRES
DOWN. PER HAM RADIO.
0506 PM NORTHAMPTON MA .75 INCH HAIL
06/02/00 HAMPSHIRE
0512 PM HADLEY MA .75 INCH HAIL
06/02/00 HAMPSHIRE
0514 PM HATFIELD MA WIND DAMAGE
06/02/00 HAMPSHIRE 12 INCH DIAjMETER TREES
DOWN. WIND DAMAGE TO
SEVERAL HOUSES. PER HAM
RADIO.Local storm report, Jun 2, 5:42 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
542 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0504 PM NORTHAMPTON MA 1 INCH HAIL
06/02/00 HAMPSHIRE
0504 PM NORTHAMPTON MA WIND DAMAGE
06/02/00 HAMPSHIRE UPROOTED TREES NEAR ST.
MARY'S CEMETERY. WIRES
DOWN. PER HAM RADIO.
0506 PM NORTHAMPTON MA .75 INCH HAIL
06/02/00 HAMPSHIRE
0512 PM HADLEY MA .75 INCH HAIL
06/02/00 HAMPSHIRE
0514 PM HATFIELD MA WIND DAMAGE
06/02/00 HAMPSHIRE 12 INCH DIAMETER TREES
DOWN. WIND DAMAGE TO
SEVERAL HOUSES. PER HAM
RADIO.
0519 PM GRANBY MA 1.75 INCH HAIL
06/02/00 HAMPSHIRE
0520 PM SOUTH HADLEY MA WIND DAMAGE
06/02/00 HAMPSHIRE SKYWARN SPOTTER REPORTED
LARGE TREE DOWN ON
MEMORIAL DRIVE.
0525 PM BELCHERTOWN MA .75 INCH HAIL
06/02/00 HAMPSHIRE
0525 PM BELCHERTOWN MA WIND DAMAGE
06/02/00 HAMPSHIRE 2 TO 3 INCH LIMBS DOWN.
PER HAM RADIO.
0530 PM PALMER MA .75 INCH HAIL
06/02/00 HAMPDEN PER HAM RADIO.
0535 PM GRANBY MA WIND DAMAGE
06/02/00 HAMPSHIRE WINDOWS BLOWN OUT. PER
HAM RADIO.
0536 PM WARREN MA .88 INCH HAIL
06/02/00 WORCESTER PER SKYWARN SPOTTER IN
WEST WARREN.Local storm report, Jun 2, 5:55 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
555 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0504 PM NORTHAMPTON MA 1 INCH HAIL
06/02/00 HAMPSHIRE
0504 PM NORTHAMPTON MA WIND DAMAGE
06/02/00 HAMPSHIRE UPROOTED TREES NEAR ST.
MARY'S CEMETERY. WIRES
DOWN. PER HAM RADIO.
0506 PM NORTHAMPTON MA .75 INCH HAIL
06/02/00 HAMPSHIRE
0512 PM HADLEY MA 1 INCH HAIL
06/02/00 HAMPSHIRE
0514 PM HATFIELD MA WIND DAMAGE
06/02/00 HAMPSHIRE 12 INCH DIAMETER TREES
DOWN. WIND DAMAGE TO
SEVERAL HOUSES. PER HAM
RADIO.
0515 PM NORTHAMPTON MA WIND DAMAGE
06/02/00 HAMPSHIRE *** 3 INJ ***
POWER LINES AND 18-INCH
DIAMETER TREES DOWN.
0519 PM GRANBY MA 1.75 INCH HAIL
06/02/00 HAMPSHIRE
0520 PM SOUTH HADLEY MA WIND DAMAGE
06/02/00 HAMPSHIRE SKYWARN SPOTTER REPORTED
LARGE TREE DOWN ON
MEMORIAL DRIVE.
0525 PM BELCHERTOWN MA WIND DAMAGE
06/02/00 HAMPSHIRE 2 TO 3 INCH LIMBS DOWN.
PER HAM RADIO.
0525 PM BELCHERTOWN MA .75 INCH HAIL
06/02/00 HAMPSHIRE
0530 PM PALMER MA .75 INCH HAIL
06/02/00 HAMPDEN PER HAM RADIO.
0535 PM GRANBY MA WIND DAMAGE
06/02/00 HAMPSHIRE WINDOWS BLOWN OUT. PER
HAM RADIO.
0536 PM WARREN MA .88 INCH HAIL
06/02/00 WORCESTER PER SKYWARN SPOTTER IN
WEST WARREN.Local storm report, Jun 2, 6:47 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
647 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0504 PM NORTHAMPTON MA 1 INCH HAIL
06/02/00 HAMPSHIRE
0504 PM NORTHAMPTON MA WIND DAMAGE
06/02/00 HAMPSHIRE UPROOTED TREES NEAR ST.
MARY'S CEMETERY. WIRES
DOWN. PER HAM RADIO.
0506 PM NORTHAMPTON MA .75 INCH HAIL
06/02/00 HAMPSHIRE
0512 PM HADLEY MA 1 INCH HAIL
06/02/00 HAMPSHIRE
0514 PM HATFIELD MA WIND DAMAGE
06/02/00 HAMPSHIRE 12 INCH DIAMETER TREES
DOWN. WIND DAMAGE TO
SEVERAL HOUSES. PER HAM
RADIO.
0515 PM NORTHAMPTON MA WIND DAMAGE
06/02/00 HAMPSHIRE *** 3 INJ ***
POWER LINES AND 18-INCH
DIAMETER TREES DOWN.
0519 PM GRANBY MA 1.75 INCH HAIL
06/02/00 HAMPSHIRE
0520 PM SOUTH HADLEY MA WIND DAMAGE
06/02/00 HAMPSHIRE SKYWARN SPOTTER REPORTED
LARGE TREE DOWN ON
MEMORIAL DRIVE.
0525 PM BELCHERTOWN MA WIND DAMAGE
06/02/00 HAMPSHIRE 2 TO 3 INCH LIMBS DOWN.
PER HAM RADIO.
0525 PM BELCHERTOWN MA .75 INCH HAIL
06/02/00 HAMPSHIRE
0530 PM PALMER MA .75 INCH HAIL
06/02/00 HAMPDEN PER HAM RADIO.
0535 PM GRANBY MA WIND DAMAGE
06/02/00 HAMPSHIRE WINDOWS BLOWN OUT. PER
HAM RADIO.
0536 PM WARREN MA .88 INCH HAIL
06/02/00 WORCESTER PER SKYWARN SPOTTER IN
WEST WARREN.
0610 PM CONCORD MA WIND DAMAGE
06/02/00 MIDDLESEX DOWNED TREES IN CONCORD
CENTER.
0615 PM ASHBURNHAM MA WIND DAMAGE
06/02/00 WORCESTER LARGE TREES DOWN IN NORTH
PART OF TOWN PER POLICE.
0617 PM THOMPSON CT WIND DAMAGE
06/02/00 WINDHAM TREES AND WIRES DOWN
BLOCKING ROAD PER SPOTTER.
0620 PM WOODSTOCK CT WIND DAMAGE
06/02/00 WINDHAM 5-6 INCH DIAMETER BRANCHES
DOWNED IN NORTH WOODSTOCK
PER SPOTTER.
0622 PM FRAMINGHAM MA .75 INCH HAIL
06/02/00 MIDDLESEX
0633 PM GREENVILLE RI 60 MPH TSTM GUST
06/02/00 PROVIDENCE
0640 PM ELLINGTON CT FLOODING
06/02/00 TOLLAND SPOTTER REPORTED BROOK OUT
OF ITS BANKS VICINITY OF
W PINNEY ROAD.The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 4:21 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 54 min |
| Jun 2, 4:41 PM EDT | Tornado Warning | BOX | Hampshire | 49 min |
| Jun 2, 5:14 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire, Worcester | 46 min |
| Jun 2, 6:12 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 48 min |
| Jun 2, 6:17 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk | 43 min |
| Jun 2, 6:29 PM EDT | Severe Thunderstorm Warning | BOX | Suffolk | 46 min |
| Jun 2, 6:40 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 50 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.